Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 24, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2006, 6:17 AM EDT for Lancaster County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 6:17 AM EDT (10:17 UTC)
- Expired
- Jun 27, 2006, 12:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lancaster County, PA
The radar
The Sterling radar (KLWX), 156 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 10.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 271021
FFWCTP
PAC071-271615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
617 AM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 1215 PM EDT
* AT 614 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL MOVING NORTH ACROSS THE COUNTY. THIS RAINFALL WILL
CONTINUE DURING THE EARLY MORNING...AND MAY PRODUCE AN ADDITIONAL
INCH OR SO OF RAIN...WHICH WILL CAUSE ALREADY HIGH STREAMS AND
CREEKS TO OVERFLOW THEIR BANKS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKRON...
EAST PETERSBURG...ELIZABETHTOWN...EPHRATA...LANCASTER...LEOLA...
LITITZ...MANHEIM...MILLERSVILLE...MOUNT JOY...NEW HOLLAND AND
WILLOW STREET.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
LAT...LON 4002 7649 3973 7616 4015 7593 4028 7617
4015 7669
$$
FORECASTER:JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:35 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 3:35 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 AM EDT TUE JUN 27 2006 .SHORT TERM /TODAY THROUGH THURSDAY/... KCCX RADAR SHOWING BATCH OF HVY RAIN ASSOCIATED WITH WK S/WV LIFTING INTO NY STATE...LEAVING ONLY WDLY SCT SHWRS OVR SOUTHERN PA AND NORTHERN VA. HOWEVER...DEEP SOUTHERLY FLOW WILL CONTINUE TO FUNNEL ANOMALOUSLY HIGH PWAT VALUES NORTH ALONG THE APPALACHIANS...KEEPING CENTRAL VULNERABLE TO ADDITIONAL FLOODING. LL JET ASSOCIATED WITH SUB-TROPICAL LOW WILL PROVIDE THE LL CONVERGENCE FOR AN INCREASE IN SHWRS/TSTMS LATER TDY AND TONIGHT. AS HAS OCCURRED OVER THE LAST 24HRS...EXPECT EXCESSIVE RAINFALL TO BE CONFINED TO LOCALIZED AREAS UNDER TRAINING CELLS. MIDWESTERN TROUGH WILL FINALLY PUSH FRONTAL BOUNDARY THRU CENTRAL PA BY WED AM. WILL EXTEND FFA THRU 12Z WED...AFTER WHICH DRIER WESTERLY FLOW WILL OVERSPREAD THE REGION. HOWEVER...UNSETTLED PATTERN LIKELY TO CONTINUE FOR WED/THUR AS UPPER TROUGH REMAINS JUST TO OUR WEST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... DEEP TROUGH OVR GRT LKS LIFTS OUT LATE THIS WEEK PUSHING DEEP MOISTURE OFF THE EAST COAST. BEST CHC FOR A DRY DAY MAY BE FRIDAY. HOWEVER...LATEST MREF DATA SHOWS ANOTHER TROUGH DVLPG OVR GRT LKS BY THE WEEKEND. THUS WILL KEEP THE CHC OF SHWRS THRU THE EXTENDED FCST. && .AVIATION... FOR AT LEAST ONE MORE DAY...WIDESPREAD POOR FLYING CONDITIONS WILL BE PREVALENT ACROSS PENNSYLVANIA. THE REMAINDER OF THE OVERNIGHT HOURS MAY NOT BE TOO BAD HOWEVER...AS THE LATEST ROUND OF RAIN AND THUNDERSTORMS HAS LIFTED INTO NEW YORK STATE. MVFR AND LOCALLY IFR CIGS ARE HOLDING FAST...BUT VSBYS FOR THE TIME BEING ARE 6 NM PLUS OVER MOST OF THE AREA. DO EXPECT SOME CIGS TO VENTURE INTO VFR TERRITORY AS WELL...FOR A SHORT WHILE...BUT ALSO EXPECT AREAS OF FOG TO FORM...SOME OF IT RATHER THICK...BRINGING VSBY AND CIGS BACK DOWN. ISOLATED LIGHT SHOWERS AND POCKETS OF DRIZZLE ARE ALSO EXPECTED BUT THEY IN THEMSELVES SHOULD NOT CAUSE REDUCTIONS BELOW MVFR. THAT IS THE GOOD NEWS...AS DURING THE LATER MORNING HOURS...MORE RAIN AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE STATE FROM SOUTH TO NORTH AS A POTENT SHORTWAVE TROF NOW OVER TENNESSEE LIFTS TOWARD THE REGION. THIS WILL SUPPORT WIDESPREAD IFR TO MVFR CIGS AND VSBYS THROUGH THE REMAINDER OF THE PERIOD OVER MUCH OF CENTRAL PENNSYLVANIA. && .HYDROLOGY... WIDESPREAD HEAVY RAINS ACROSS THE EAST AGAIN CAUSED FLASH FLOODING PROBLEMS MON INTO EARLY THIS MORNING. REGION IS CURRENTLY IN A PRECIP MINIMUM AT 08Z WHICH IS GIVING THE SATURATED GROUND A LITTLE TIME TO RECOVER...BUT ADDITIONAL RAINS ARE ON THE WAY FOR THE REGION WITH ANOTHER 1-3 INCHES LIKELY IN THE NEXT 24 HOURS WITH LOCALLY HIGHER AMOUNTS. EXPECT ADDITIONAL FLASH FLOOD WARNINGS WILL BE NEEDED OVER THE NEXT 36 HOURS. SEVERAL RIVER POINTS ARE IN/FORECASTED TO BE IN MINOR FLOOD TUE INTO WED...MAINLY TRIBUTARIES OF THE SUSQ RIVER IN THE SOUTHEAST COUNTIES WHERE RAINFALL HAS BEEN HEAVIEST. MANY OTHER CREEKS WILL REACH CAUTION STAGE OR NEAR BANKFULL BEFORE THIS EVENT WINDS DOWN LATER THIS WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 AM WEDNESDAY. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...GARTNER HYDROLOGY...RXR
Hazardous weather outlook, Jun 27, 4:44 AM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT TUE JUN 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 444 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE STREAMING NORTHWARD ALONG THE EAST COAST...COMBINED WITH A NEARLY STATIONARY FRONT IN THE VICINITY OF PENNSYLVANIA...WILL RESULT IN NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ADDITIONAL RAINFALL OF OVER 3 INCHES IS LIKELY IN A FEW LOCATIONS...CAUSING ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 27, 1:00 AM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
100 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 5 NW YORK HAVEN 40.16N 76.78W
06/26/2006 YORK PA TRAINED SPOTTER
CONOWAGO CREEK ROAD CLOSED
0837 PM FLASH FLOOD SOMERSET 40.01N 79.08W
06/26/2006 SOMERSET PA LAW ENFORCEMENT
18 BASEMENTS REPORTED FLOODED NEAR SOMERSET. ALSO ROUTE
31 CLOSED JUST WEST OF SOMERSET.
0938 PM FLASH FLOOD LANCASTER 40.04N 76.30W
06/26/2006 LANCASTER PA EMERGENCY MNGR
1 WATER RESCUE IN CONESTOGA TOWNSHIP...AND SEVERAL ON NE
SIDE OF LANCASTER ON RTE 30.
0939 PM FLASH FLOOD 10 W LANCASTER 40.04N 76.49W
06/26/2006 LANCASTER PA TRAINED SPOTTER
2.57 INCHES MEASURED IN 90 MINUTES IN ROHRERSTOWN.
0945 PM FLASH FLOOD 4 NNW MILLERSVILLE 40.06N 76.38W
06/26/2006 LANCASTER PA TRAINED SPOTTER
WATER FLOWING ACROSS RTE 741.
1236 AM FLASH FLOOD NEWMANSTOWN 40.35N 76.21W
06/27/2006 LEBANON PA LAW ENFORCEMENT
SEVERAL EVACUATIONS UNDERWAY IN MILLCREEK TWP - ALSO
SEVERAL ROAD CLOSURES WITHIN TWP.
&&
KSLThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:23 PM EDT | Flash Flood Warning | CTP | Adams, York | 6 hr |
| Jun 26, 9:36 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 26, 10:10 PM EDT | Flash Flood Warning | CTP | Lebanon | 3 hr |
| Jun 26, 10:18 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Jun 27, 12:02 AM EDT | Flash Flood Warning | CTP | Columbia | 3 hr |
| Jun 27, 10:10 AM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 10:30 AM EDT | Flash Flood Warning | CTP | Warren | 6 hr |
| Jun 27, 11:13 AM EDT | Flash Flood Warning | CTP | Adams, Cumberland, York | 6 hr |
| Jun 27, 11:42 AM EDT | Severe Thunderstorm Warning | CTP | McKean | 48 min |
| Jun 27, 12:01 PM EDT | Flash Flood Warning | CTP | Cambria, Clearfield, Elk, McKean, Somerset | 6 hr |
| Jun 27, 12:07 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
| Jun 27, 12:17 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 58 min |
| Jun 27, 12:27 PM EDT | Tornado Warning | CTP | Elk | 48 min |
| Jun 27, 12:30 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 60 min |
| Jun 27, 12:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 49 min |
| Jun 27, 1:43 PM EDT | Flash Flood Warning | CTP | Franklin | 4 hr |
| Jun 27, 1:47 PM EDT | Flash Flood Warning | CTP | Blair, Centre | 4 hr |
| Jun 27, 3:28 PM EDT | Flash Flood Warning | CTP | Clinton | 6 hr |
| Jun 27, 3:32 PM EDT | Flash Flood Warning | CTP | Juniata, Mifflin, Perry | 6 hr |
| Jun 27, 3:50 PM EDT | Flash Flood Warning | CTP | Fulton, Huntingdon | 6 hr |
| Jun 27, 3:53 PM EDT | Flash Flood Warning | CTP | Lycoming, Tioga | 6 hr |
| Jun 27, 3:56 PM EDT | Flash Flood Warning | CTP | Montour, Northumberland, Snyder, Union | 6 hr |
| Jun 27, 3:59 PM EDT | Flash Flood Warning | CTP | Sullivan | 6 hr |
| Jun 27, 4:11 PM EDT | Flash Flood Warning | CTP | Columbia, Dauphin, Lebanon, Schuylkill | 6 hr |
| Jun 27, 5:12 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin, York | 6 hr |
| Jun 27, 5:33 PM EDT | Flash Flood Warning | CTP | Centre | 3 hr |
| Jun 27, 6:25 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.